Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 16, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 15, 2014, 11:42 AM MST for Pima County, Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 11:42 AM MST (18:42 UTC)
- Expired
- Jul 15, 2014, 1:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 81 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 6.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WGUS55 KTWC 151842 FFWTWC AZC019-021-152045- /O.NEW.KTWC.FF.W.0016.140715T1842Z-140715T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1142 AM MST TUE JUL 15 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITIES OF...ORO VALLEY...MARANA... SOUTH CENTRAL PINAL COUNTY IN SOUTHEAST ARIZONA... * UNTIL 145 PM MST * AT 1136 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS GENERATING VERY HEAVY RAINFALL NEAR AND NORTH OF ORO VALLEY. RAINFALL AMOUNTS WELL IN EXCESS OF 1 INCH WILL GENERATE FLOODING IN THE AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SADDLEBROOKE...ORACLE JUNCTION...DOVE MOUNTAIN...CATALINA STATE PARK...CATALINA AND ORO VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3269 11125 3252 11077 3235 11081 3239 11119 $$ MEYER
2 follow-up statements
465 WGUS75 KTWC 151939 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1239 PM MST TUE JUL 15 2014 AZC019-021-152045- /O.CON.KTWC.FF.W.0016.000000T0000Z-140715T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ-PINAL AZ- 1239 PM MST TUE JUL 15 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM MST FOR SOUTH CENTRAL PINAL AND NORTHEASTERN PIMA COUNTIES... AT 1230 PM MST...THUNDERSTORMS WERE FINALLY DIMINISHING AROUND AND NORTH OF THE ORO VALLEY AREA. EARLIER RAINFALL AMOUNTS IN EXCESS OF 1.5 INCHES WILL CONTINUE TO CAUSE FLOODING ISSUES THIS AFTERNOON. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SADDLEBROOKE...ORACLE JUNCTION...DOVE MOUNTAIN...CATALINA STATE PARK...CATALINA AND ORO VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3269 11125 3252 11077 3235 11081 3239 11119 $$ MEYER
228 WGUS75 KTWC 152037 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 137 PM MST TUE JUL 15 2014 AZC019-021-152046- /O.EXP.KTWC.FF.W.0016.000000T0000Z-140715T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ-PINAL AZ- 137 PM MST TUE JUL 15 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM MST FOR SOUTH CENTRAL PINAL AND NORTHEASTERN PIMA COUNTIES... AT 136 PM MST SHOWERS CONTINUED TO DIMINISH IN THE ORO VALLEY AREA AND NORTHWARD. HEAVY FLOW WILL CONTINUE FROM EARLIER RAINFALL AMOUNTS IN EXCESS OF 1.5 INCHES. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 215 PM MST. LAT...LON 3269 11125 3252 11077 3235 11081 3239 11119 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:30 AM MST, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 15, 9:30 AM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 AM MST TUE JUL 15 2014 .SYNOPSIS...ONE MORE ACTIVE THUNDERSTORM DAY ACROSS SOUTHEAST ARIZONA BEFORE MOISTURE VALUES START TO LOWER WEDNESDAY THROUGH FRIDAY. WET STORMS TODAY WITH LOCALIZED FLOODING A CONCERN. DRIER AIR WILL LIMIT THUNDERSTORM ACTIVITY THURSDAY AND FRIDAY TO THE HIGHER TERRAIN EAST OF TUCSON. MOISTURE STARTS TO RETURN TO THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK FOR AN INCREASE IN THUNDERSTORMS AGAIN. DAYTIME TEMPERATURES WILL SLOWLY WARM TO A LITTLE ABOVE AVERAGE AS THE WEEK PROGRESSES. && .DISCUSSION...VERY WET ATMOSPHERE WITH WEAK REMNANT MCC CIRCULATION SHIFTING FROM COCHISE INTO EASTERN PIMA COUNTY. MID LEVEL FLOW IS PROBABLY A LITTLE BETTER AT THIS POINT THAN WHAT WAS SHOWING ON THE 12Z SOUNDING. BOTTOM LOADED HEAVY RAIN TYPE STORMS. NOT AS MUCH A THREAT FOR SEVERE...BUT A LOT OF MOMENTUM WITH WET MICROBURST POSSIBLE. SOME CLEARING ALREADY IN EASTERN AREAS INCLUDING MUCH OF COCHISE COUNTY. THEY WILL REFIRE THIS AFTERNOON. WE WILL NEED TO WATCH FOR OUTFLOW ACTIVITY LATER IN THE DAY AND THIS EVENING BACK INTO THE CURRENTLY ACTIVE AREAS. FLASH FLOOD WATCH A CONSIDERATION. && .PREV DISCUSSION...WEDNESDAY IS A TRANSITION DAY AS PW VALUES START TO FALL ACROSS THE AREA. HOWEVER STILL LOOKING AT SCATTERED STORMS MAINLY FROM TUCSON EAST. FOR THURSDAY AND FRIDAY...MODELS INDICATING THAT PW VALUES WILL BE LESS THAN ONE INCH AREA WIDE. THAT WOULD LIMIT ANY THUNDERSTORM THREAT TO THE HIGHER TERRAIN EAST OF TUCSON. WHILE THE AREA DRYS OUT A BIT...HIGH TEMPERATURES WILL SLOWLY WARM TO SEVERAL DEGREES ABOVE NORMAL. ITS BEEN OVER A 10 DAYS WEEK SINCE TUCSON HAS RECORDED AN ABOVE NORMAL HIGH. MOISTURE STARTS TO RETURN TO THE AREA OVER THE UPCOMING WEEKEND INTO EARLY NEXT WEEK AS FLOW ALOFT BECOMES SELY. THUS EXPECT AN INCREASE IN THUNDERSTORMS CHANCES. THE MIDDLE PART OF NEXT WEEK...WHICH IS OUTSIDE OF THIS FORECAST CYCLE PACKAGE...LOOKS DOWN RIGHT HOT WITH BOTH GFS ON TUE AND ECMWF ON WED...BASED ON 850-700 MB THICKNESS...HINTING AT 110 IN TUCSON. STAY TUNED. && .AVIATION...SCT SHOWER/TSTM ACTIVITY TODAY INTO THIS EVENING. STORMS BECOMING NUMEROUS LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. LOCAL MVFR/IFR CIGS/VSBYS/MT OBSCURATIONS WITH GUSTS TO 35-45 KTS IN THE VICINITY OF TSRA. AFT 16/05Z STORMS BECMG ISOLD. OTHERWISE...SFC WIND GENERALLY 15 KTS OR LESS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ANOTHER ACTIVE THUNDERSTORM DAY IS FORECASTED TODAY...WITH THE POTENTIAL FOR HEAVY RAIN AND STRONG WINDS. EXPECT STRONG...GUSTY AND ERRATIC WINDS WITH ANY OF THE THUNDERSTORMS. A SIGNIFICANT DROP IN THUNDERSTORM CHANCES ARE EXPECTED DURING THE LATTER PART OF THE WEEK WITH WARMER TEMPERATURES AND LOWER RELATIVE HUMIDITY VALUES AS THE UPPER LEVEL HIGH MOVES OVER THE AREA. THUNDERSTORM CHANCES SHOULD PICK BACK UP AGAIN DURING THE WEEKEND AND EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/LADER
In the hours before
Local storm report, Jul 15, 10:26 AM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1026 AM MST TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 7 SSW ORO VALLEY 32.34N 111.02W
07/15/2014 PIMA AZ TWITTER
CAR STALLED ON ROADWAY DUE TO FLOOD WATERS NEAR INA AND
LA CHOLLA ROADS IN TUCSON. REPORT AND PICTURE SENT VIA
TWITTER.
&&
EVENT NUMBER TWC1400059
BROSTLocal storm report, Jul 15, 10:56 AM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1056 AM MST TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 2 NNE TUCSON INTERNATIO 32.15N 110.93W
07/15/2014 PIMA AZ TWITTER
WATER RESCUE REPORTED AT DREXEL AND CAMPBELL ROADS.
WATER APPEARS TO BE 6 INCHES TO 1 FOOT HIGH BASED ON
TWITTER PHOTO. REPORT SENT VIA TWITTER FROM LOCAL MEDIA.
&&
EVENT NUMBER TWC1400060
BROSTSpecial weather statement, Jul 15, 11:36 AM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1136 AM MST TUE JUL 15 2014
AZZ502-505-151930-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK
AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
1136 AM MST TUE JUL 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL COUNTY UNTIL
1230 PM MST...
STRONG THUNDERSTORMS ACROSS SOUTHEAST AND SOUTH CENTRAL PINAL COUNTY
WERE LIKELY GENERATING AREAS OF BLOWING DUST NEAR I-10. VISIBILITIES
MAY BRIEFLY FALL BELOW 1 MILE. THIS WILL BE FOLLOWED BY AREAS OF
LOCALLY HEAVY RAINFALL.
AREAS AFFECTED INCLUDE...ELOY...WHITE HORSE PASS...PICACHO
PEAK...PICACHO AND FRIENDLY CORNERS.
LAT...LON 3258 11131 3253 11179 3277 11178 3277 11174
3274 11173 3275 11166 3277 11160 3289 11148
3299 11132 3299 11131
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:29 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 31 min |
| Jul 14, 7:53 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 37 min |
| Jul 14, 8:01 PM MST | Flash Flood Warning | TWC | Cochise | 89 min |
| Jul 15, 9:18 AM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Jul 15, 10:07 AM MST | Flash Flood Warning | TWC | Pima | 113 min |
| Jul 15, 11:15 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 15, 11:36 AM MST | Special Weather Statement | TWC | Pinal | 54 min |
| Jul 15, 1:00 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Jul 15, 2:18 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.